MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18062530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr submitted for this complaint with associated mfr# 2954740-2017-00047.Additional procode: krd.(b)(4) concomitant medical products: sheath introducer (medikit); guidewire (approach wire, toray medical); guiding catheter (contrast catheter); micro catheter (maters park way soft, ashahi intecc) coil (6mm*25cm, deltamaxx) and the syringe (3mm*2cm trufill) and coil (4mm * 13cm, azur, terumo clinical supply).The deltamaxx will not be returned, therefore the root cause of the resistance and the coil separation cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No corrective action will be taken at this time.
 
Event or Problem Description
It was reported by the healthcare professional that during the procedure resistance was experienced when using a deltamaxx coil and the coil separated during use.The procedure was partial splenic artery embolization and the target lesion was at the branching of splenic artery.The patient¿s vessel was mildly torturous.The physician punctured from right femoral artery; the guiding catheter, the micro catheter and the guide wire were inserted.The micro catheter was approached to the splenic artery and the select target blood vessel under contrast enhanced images.The coil embolization was performed at the first vessel.The deltamaxx (complaint product) was selected as the first coil.The physician prepared the coil and an assistant inserted the coil.The coil winding was conducted several times in the vessel.However there a little resistance was felt when the delivery wire was withdrawn.The coil was withdrawn continuously, then connection part between the coil and delivery wire separated.Approximately one quarter of the coil body remained in the blood vessel and the other remained in the micro catheter.The micro catheter was removed from the patient¿s body and coil was retrieved.The same micro catheter was reinserted and approached to splenic artery.Another coil (6mm*25cm, deltamaxx) and the syringe (3mm*2cm trufill) and coil (4mm * 13cm, azur, terumo clinical supply) was inserted and the procedure was completed.After the issue, 3 coils were inserted and no resistance was confirmed.The procedure was successfully completed without further issues.However, due to the event it was delayed by 10 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush was maintained at all times.No visible defect/damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The product is not available for investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6383458
Report Number2954740-2017-00047
Device Sequence Number10842036
Product Code HCG
UDI-Device Identifier10878528008573
UDI-Public(01)10878528008573(17)210131(10)C41174
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCDX18062530
Device Lot NumberC41174
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/07/2017
Patient Sequence Number1